MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 28MM I.D. SIZE HH WITH CONSTRAINING RING CONSTRAINED LINER; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. 28MM I.D. SIZE HH WITH CONSTRAINING RING CONSTRAINED LINER; PROSTHESIS, HIPS
Catalog Number 00875800928
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during surgery that the surgeon was having a problem implanting the liner into the shell.The liner did not fully seat properly while impacting and popped out while the surgeon tried to fit the liner into the shell.
 
Additional Manufacturer Narrative
(b)(4).D1: 28mm i.D.Size hh with constraining ring constrained liner use with 50mm o.D.Size hh shell do not use with skirted heads.G2: foreign: india.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4;d4;g3;h2;h3;h4;h6.The following section was corrected: b3.Product was returned and evaluated.Visual examination of the returned product identified that the liner showed deformations on the lip where the bottom of the ring seats.Liner anti rotation scallops had deformation damage and gouges.Scratches, gouges, and burrs were noted to the liner across outer, inner, and top surfaces from attempted use.Possible tool marks were present on the fingers and top surface of the liner from attempted use.Liner and ring product dimensions were measured and found to be within product specifications.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported ring as a component of the liner was reviewed for compatibility with no issues noted.Insufficient information provided for the shell; therefore, unable to perform a compatibility check with the shell.Medical records were not provided.A definitive root cause cannot be determined.Based on the product review, the complaint was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
28MM I.D. SIZE HH WITH CONSTRAINING RING CONSTRAINED LINER
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21216371
Report Number0001822565-2025-00162
Device Sequence Number3326477
Product Code KWZ
UDI-Device Identifier00889024151819
UDI-Public(01)00889024151819(17)291021(10)66433114
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101730
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00875800928
Device Lot Number66433114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer02/14/2025
05/06/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date03/11/2025
05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown